Blushing super easy for absolutely no reason - Social Anxiety Forum
 
Thread Tools
post #1 of 5 (permalink) Old 10-03-2019, 07:25 AM Thread Starter
SAS Member
 
Join Date: Oct 2019
Posts: 6
My Mood: Confused
Unhappy

Blushing super easy for absolutely no reason


can someone please help me find some sort of relief and make it go away !?!?!
Lou2010 is offline  
Sponsored Links
Advertisement
 
post #2 of 5 (permalink) Old 10-03-2019, 08:12 AM
SAS Member
 
jtd1974's Avatar
 
Join Date: Jan 2015
Location: Australia
Gender: Male
Age: 45
Posts: 446
My Mood: Bored
Hi there. I suffered from chronic blushing for years. I know how bad it can be.

I didn't have any success with CBT or psychotherapy. I still have therapy, but it didn't do anything for the blushing.

For me, the best solution has been the MAOI antidepressant Nardil. Since starting it over a year ago, my blushing has totally gone away.

Other medications worth trying first are the beta-blocker propranolol and the benzodiazepine clonazepam. A combo of 40mg propranolol and 0.125mg clonazepam daily was a help for a while before I started Nardil.
jtd1974 is offline  
post #3 of 5 (permalink) Old 10-03-2019, 10:02 AM Thread Starter
SAS Member
 
Join Date: Oct 2019
Posts: 6
My Mood: Confused
thank you so much for the feedback, what triggered you? i literally started this out of no where, i am fair skinned so it very very noticeable

also what are you currently taking, all of the above? or just the nardil? or are you also taking a beta blocker?
Lou2010 is offline  
 
post #4 of 5 (permalink) Old 10-04-2019, 03:43 AM
SAS Member
 
jtd1974's Avatar
 
Join Date: Jan 2015
Location: Australia
Gender: Male
Age: 45
Posts: 446
My Mood: Bored
Quote:
Originally Posted by leeza361 View Post
thank you so much for the feedback, what triggered you? i literally started this out of no where, i am fair skinned so it very very noticeable

also what are you currently taking, all of the above? or just the nardil? or are you also taking a beta blocker?
Hiya. I'm just on Nardil, 90mg, with the occasional low-dose clonazepam for extra-stressful situations.

The beta blocker and benzo combo, I remember I took it between stopping the SSRI I was on at the time and starting Nardil. But it wasn't really sustainable.

Benzos aren't great to take regularly because of tolerance and dependence issues, and propanolol seemed to make me feel very depressed.

I'm not sure what started my blushing problem. I'd had it as far back as I can remember. I do recall having to read in front of the class when I was at high school (I'm in my 40s now), and being so nervous I couldn't speak. I can still feel the terror, and the feeling of burning heat on my face.

I'm also quite fair-skinned, so always felt my blushing was very visible. It got to the point where it could, and often would, happen during every interaction.

It was on my mind constantly (part of the problem no doubt) and it would dictate my actions; I would avoid interacting with people, whenever possible, out of fear that I'd blush and end up feeling humiliated and despising myself.

So for me Nardil has been the best solution. It seems to have broken the vicious cycle of blushing in my mind.

Unfortunately psychiatrists mostly don't like to prescribe it unless the patient has previously tried many SSRIs/SNRIs without success (I had). Many won't consider it at all.

It also has side-effects that can be bothersome, though I haven't suffered too badly. A special diet must be followed, too. So it definitely isn't for everyone.

I'd say it's worth trying counselling and CBT first. For sure it can be a help for some. But I'm glad I eventually got to try Nardil.
jtd1974 is offline  
post #5 of 5 (permalink) Old 10-04-2019, 06:24 AM
Not A Low Calorie Food
 
WillYouStopDave's Avatar
 
Join Date: Jul 2013
Location: United States
Gender: Male
Age: 46
Posts: 28,614
My Mood: Relaxed
Probably can't make it go away. The good news is that people kind of accept that you have no control over it. People are gonna notice probably and they might give you a little bit of ribbing for it but they usually don't want to hurt your feelings or be mean. You will probably just have to accept that this is a thing that happens to you and learn to react to it in a way that doesn't make you feel bad about yourself when people notice.

Your worst fear is probably that someone will say something. So probably you should use a mirror and rehearse your reaction to a typical scenario so that you are prepared to react in a way that doesn't make it more awkward than it has to be.

/WYSD
WillYouStopDave is online now  
Reply

Thread Tools
Show Printable Version Show Printable Version
Email this Page Email this Page



Posting Rules  
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off

 
For the best viewing experience please update your browser to Google Chrome